MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175912P0
Medical Device Problem Codes Nonstandard Device (1420); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The customer informed us of a contamination issue on a graft.According to the pictures sent by the customer, there is a stain on the graft.According to the customer, the graft is still in the unopened packaging.The deficiency was found by the user prior to patient use.Surgery was not delayed because the customer has another graft on their shelf.The customer indicated by email that the graft was received at the hospital on october 5th, 2020 but they did not notice the spot before.
 
Event or Problem Description
See initial mfr report 1640201-2021-00001.Complaint #(b)(4).
 
Additional Manufacturer Narrative
Corrected data: following device evaluation, device code 2969 in h6 is replaced by 1420.Additional narrative: (10/170) the involved device was sent to an external and independent laboratory for examination.Here are the main observations: ¿a yellow/orange mass is seen [¿], a biggest brown mass is observed.The pet around these masses presents an orange/brown coloration.These two masses are corresponding to the stain mentioned by the manufacturer.¿ an additional examination was performed by the laboratory after having cut the prosthesis in order to make a closer analysis of the two areas of interest.Pictures were provided in the report.Analysis reports were first reviewed by the qa manager, who made the hypothesis that the defect could be a collagen excess.The reports were also reviewed by the manufacturing manager.Main elements of the assessment are as follows: in view of the analysis results, the two areas seem to correspond to collagen.For the larger brown/yellowish mass, it would seem that the involved mass is encrusted in the mesh and has diffused a coloration in the pet.This defect should have appeared after qc inspection because the operators reject extremely small stains, which are seen in their control conditions, but it is extremely difficult outside the inspection conditions to detect this kind of defect.(25) the conducted investigation suggests that the defect could be an excess of collagen.Please note that collagen is an integral part of the product coating.An internal non-conformity report has been initiated in order to investigate the root cause and take appropriate corrective actions if necessary.
 
Event or Problem Description
See initial and follow up mfr reports 1640201-2021-00001, complaint # (b)(4).
 
Additional Manufacturer Narrative
(10/170) as part of the internal non conformity report investigation, the quality manager and the r&d subject matter expert assessed the graft involved, which was returned by the external laboratory.A new element appeared during this additional examination: regarding the larger brown/ yellowish mass, they suspected that the mass incrusted in the mesh could be a metal particle.However, it was confirmed that the other concerned area could correspond to a collagen excess.(11) the investigation is still ongoing regarding the larger brown/ yellowish mass.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
See initial and follow up mfr reports 1640201-2021-00001.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(10/170): the samples containing the areas of interest of the involved device were sent to a second external laboratory specialized in surface analysis to identify the nature of the brown/ yellowish mass.The final conclusion of the laboratory reports is as follows: " sem observations and eds analyses performed on a residue show iron rich micrometric fragments (but no stainless steel because [%mass chromium] fragments; [%mass chromium] inox) with the detection of traces of chromium, manganese and nickel in an organic matrix." (143): the conducted investigation suggests that the brown/ yellowish mass was metallic in nature and the stain was not detected by qc, although there is a 100% quality visual control performed on the production line, due to the following considerations: the position of the stain was located right near the black reference line where this is difficult to detect due to some lack of contrast between the stain and the reference line.The orange coloration has occurred over time and was surely not visible in (b)(6) 2020 when the visual control was performed.The original stain was extremely small (near 500 m wide).Moreover, we observe no abnormal trend concerning such type of issue (monthly quality periodic reviews and daily manufacturing controls).The stain was located on the external surface of the graft.The opaque part of the stain was embedded (it had to be extracted from the collagen layer).Based on above considerations, this is considered as an isolated event for which the product has now been rejected.No additional actions are required.

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
MDR Report Key11139817
Report Number1640201-2021-00001
Device Sequence Number11686928
Product Code MAL
UDI-Device Identifier00384401018742
UDI-Public00384401018742
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberM00202175912P0
Device Catalogue NumberM00202175912P0
Device Lot Number20E13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/29/2021
03/26/2021
05/17/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/23/2021
04/20/2021
06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1